Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 187, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2004, 6:48 PM CDT for Muskogee County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 6:48 PM CDT (23:48 UTC)
- Expired
- Apr 30, 2004, 7:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729 WUUS54 KTSA 302348 SVRTUL OKC101-010045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 649 PM CDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 745 PM CDT * AT 649 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WARNER...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PUMPKIN CENTER...KEEFETON...WARNER...BRAGGS AND WEBBERS FALLS. HAIL TO THE SIZE OF NICKELS CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3551 9548 3537 9535 3544 9510 3579 9513 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:40 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 30, 5:40 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 540 PM CDT FRI APR 30 2004 A VERY WEAK CAP AND SYNOPTIC SCALE DOWNWARD MOTION HAS KEEP CONVECTION IN CHECK THUS FAR...HOWEVER UPWARD MOTION WILL BEGIN TO INCREASE SHORTLY AND THEN INTENSIFY AFTER 03Z AS A 90 KNOT JET SEGMENT PUNCHES OUT INTO THE CENTRAL PLAINS. THUNDERSTORMS ARE LIKELY TO BEGIN INCREASING SOON ALONG THE COLD FRONT THAT AT 22Z EXTENDED FROM FROM SOUTHWEST MISSOUR TO THE TULSA METRO AREA AND ON SOUTHWEST THROUGH OKFUSKEE COUNTY. MOISTURE CONVERGENCE HAS BEEN THE MOST PESISTENT DURING THE PAST TWO HOURS ALONG AN OLD ACTIVITY BOUNDARY IN EASTERN OKLAHOMA ALONG THE I-40 CORRIDOR...AND ON THE FRONT IN THE TULSA METRO AREA AND IN OTTAWA AND CRAIG COUNTIES. DEEP LAYER SHEAR IN THE MID 30S TO LOWER 40 KNOTS SUGGEST A MIXED STORM MODE OF MULTICELLS...AND BRIEF SUPERCELLS. THE BEST SHEAR AS NEAR THE ACTIVITY BOUNDARY. LOW-LEVEL SHEAR AND HELICTITY VALUES ARE NOT IMPRESSIVE. WITH TIME A HEAVY RAIN EVENT IS EXPECTED TO EVOLVE ACROSS THE REGION WITH THE THREAT FOR FLASH FLOODING INCREASING. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR ZONES OKZ049...OKZ053...OKZ058...OKZ063...OKZ068>076.
Hazardous weather outlook, Apr 30, 1:00 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI APR 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI APR 30 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND TONIGHT... ...FLOODING POSSIBLE ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT... SEVERE THUNDERSTORMS ARE DEVELOPING EARLY THIS AFTERNOON NEAR WICHITA FALLS TEXAS. THIS AREA OF NORTHWEST TEXAS AND FAR SOUTH CENTRAL OKLAHOMA IS EXPECTED TO REMAIN THE PRIMARY FOCUS OF SEVERE THUNDERSTORM DEVELOPMENT THROUGH THIS AFTERNOON. AT 1 PM...A COLD FRONT EXTENDED FROM NOWATA TO TULSA TO NORMAN. THIS FRONT WILL SAG SLOWLY SOUTH THROUGH THE AFTERNOON AND MAY PROVIDE ANOTHER FOCUS FOR WIDELY SCATTERED THUNDERSTORM DEVELOPMENT AFTER 3 PM. RELATIVELY WEAK DEEP LAYER SHEAR AND MARGINAL INSTABILITY WILL KEEP MOST OF THESE STORMS BELOW SEVERE LIMITS BUT AN ISOLATED STORM OR TWO MAY RESULT IN LARGE HAIL UP TO QUARTER SIZE THIS AFTERNOON. THE STORMS THAT DEVELOP IN NORTHWEST TEXAS AND FAR SOUTH CENTRAL OKLAHOMA ARE EXPECTED TO ORGANIZE INTO A LARGE CONVECTIVE COMPLEX THIS EVENING THAT WILL THEN MOVE NORTHEAST ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. A FEW OF THESE STORMS MAY BE SEVERE...ESPECIALLY SOUTH OF INTERSTATE 40...WITH DAMAGING WINDS AND LARGE HAIL UP TO QUARTER SIZE. IN ADDITION TO THE SEVERE WEATHER THREAT...FLOODING WILL AGAIN BE A CONCERN ACROSS SOUTHEAST AND EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS WITH 1 TO 3 INCHES OF RAIN POSSIBLE THROUGH TONIGHT. THIS WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS...ESPECIALLY WHERE HEAVY RAIN AND FLOODING OCCURRED LATE LAST WEEK. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE ENDING SATURDAY AS THE COLD FRONT MOVES AWAY FROM THE AREA. DRY WEATHER IS EXPECTED MONDAY THROUGH FRIDAY AS HIGH PRESSURE PREVAILS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Apr 30, 4:55 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT FRI APR 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053-057-058-060>076-010300- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK- OKMULGEE OK-OTTAWA OK-PITTSBURG OK-PUSHMATAHA OK-ROGERS OK- SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON AR- 450 PM CDT FRI APR 30 2004 SEVERE THUNDERSTORM WATCH NUMBER 133 IN EFFECT UNTIL 1000 PM CDT. THIS WATCH INCLUDES MUCH OF EASTERN OKLAHOMA ALONG AND SOUTH OF INTERSTATE 44...AS WELL AS ALL OF NORTHWEST ARKANSAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN AND NEAR THE WATCH AREA THE REMAINDER OF THIS AFTERNOON. SOME OF THESE STORMS WILL BECOME SEVERE...WITH THE THREAT OF LARGE HAIL AND DAMAGING WINDS. RESIDENTS ACROSS THE WATCH AREA SHOULD CONTINUE TO MONITOR AS WARNINGS MAY BE ISSUED.
Special weather statement, Apr 30, 5:51 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT FRI APR 30 2004
OKZ068-302345-
CHEROKEE OK-
551 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 551 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF WOODALL...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WOODALL...TAHLEQUAH AND
ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Apr 30, 6:20 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT FRI APR 30 2004
OKZ071-010000-
MCINTOSH OK-
620 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
EASTERN MCINTOSH
AT 620 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF CHECOTAH...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CHECOTAH AND
RENTIESVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Apr 30, 6:46 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT FRI APR 30 2004
OKZ070-010045-
MUSKOGEE OK-
646 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SOUTHERN MUSKOGEE
AT 646 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS
ACROSS FAR SOUTHERN MUSKOGEE COUTNY...MOVING NORTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PUMPKIN
CENTER...KEEFETON...WARNER...SUMMIT...BRAGGS AND WEBBERS FALLS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.